MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CENTRAX DURATION 26MM X 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CENTRAX DURATION 26MM X 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6226-2-652
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that, during a bha, the locking ring was not locked due to tightness.
 
Additional Manufacturer Narrative
An event regarding ¿during a bha, the locking ring was not locked due to tight¿ (size/fit issue) involving a centrax head was reported.The event was not confirmed.A visual inspection was conducted and the device was returned without the green shipment ring.The ring was slightly seated on an angle in the bipoloar prosthesis.A dimensional inspection was completed by an operations engineer in the packaging cell stated that, ¿the returned centrax product was re-inspected with functional gage and found to be confirming as per specification.A functional test was performed with the returned device, centrax duration 26mm x 52mm.A v40 femoral head, lfit v40 femoral head, pulled from finished goods and a sample stem was used to determine if the reported event was confirmed or not confirmed.The v40 head was placed to the stem and the v40 femoral head.The v40 femoral head was snapped into place within the insert of the bipolar head.The locking ring was pushed down and locked into the bipolar assemblies insert.The v40 femoral head rotated within the bipolar insert as intended.Medical records received and evaluation: not performed because no medical records or x-rays were made available for evaluation.Review of the device history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for this lot.The reported event of ¿during a bha, the locking ring was not locked due to tight¿ was not confirmed.A dimensional inspection was completed by an operations engineer in the packaging cell stated that the device was in specification.A functional test was conducted and the device was able to be assembled and the locking ring snapped into the insert of the device.The femoral head was able to move as intended.The root cause could not be determined at this time because the femoral head used was not returned.There could not be a determination if the correct size head was used or the condition of the device.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
CENTRAX DURATION 26MM X 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7142458
Report Number0002249697-2017-03668
Device Sequence Number939726
Product Code JDI
UDI-Device Identifier07613327032253
UDI-Public07613327032253
Combination Product (Y/N)N
PMA/510(K) Number
K972792
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2021
Device Catalogue Number6226-2-652
Device Lot NumberL2122H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2017
Initial Date Received by Manufacturer 11/28/2017
Supplement Date Received by Manufacturer02/26/2018
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;